Tuesday, May 17, 2005

Anti-Depressants Cause GI Bleeding

According to a report released yesterday (Mon. 16th May ‘05) by lead researcher Dr, Michael Jones, associate professor of gastroenterology at Northwestern University in the US, the use of anti-depressants such as Paxil, Prozac, Zoloft etc cause an increased risk of abdominal bleeding. The risk was almost double that of control subjects.

The report which was presented at the Digestive Disease Week meeting of gastroenterologists in Chicago, Illinois confirmed research published in the British Medical Journal in 1999. The bleeding affects both the upper and lower gastrointestinal tract.

According to psychiatrist Dr. Lorrin Koran from the Stanford University School of Medicine: "You cannot conclude from these data that SSRIs increase the risk of abdominal bleeding," and: "...it's not a serious problem,". Of course not. Do we have an early entrant for Psychiatric Twit of the Week here?

0 Comments:

Post a Comment

<< Home